Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 43, NWS Green Bay, WI

June 18, 2001Marathon County, Wood County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 2001, 7:47 AM CDT for Marathon County, Wood County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2001, 7:47 AM CDT (12:47 UTC)
Expired
Jun 18, 2001, 8:45 AM CDT
In force
58 min
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Marathon County, WI, Wood County, WI

The radar

The La Crosse radar (KARX), 140 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 7:30 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2001-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2001-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 181248
SVRGRB

WIC073-141-181345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
747 AM CDT MON JUN 18 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MARATHON COUNTY IN WISCONSIN
  WOOD COUNTY IN WISCONSIN

* UNTIL 845 AM CDT

* AT 743 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL. THE
  STORM WAS LOCATED NEAR NIELSVILLE...OR 10 MILES WEST OF 
  MARSHFIELD.  THE STORM WAS MOVING EAST AT 30 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... 
  MARSHFIELD AND SPENCER BY 810 AM CDT.
  AUBURNDALE BY 830 AM CDT.
  JUNCTION CITY BY 840 AM CDT.
  
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

$$

LAT...LON 4491 9034 4444 9049 4446 8983 4491 8982

TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:45 AM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 18, 4:45 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
445 AM CDT MON JUN 18 2001

RUNNING A LITTLE SHORT ON TIME THIS MORNING...SO WILL LIMIT DISCUSSION
TO ONLY TODAY/TONIGHT PARTS OF THE FCST. OBVIOUS CONCERN IS SVR TSTM
POTENTIAL.

A LARGE MCS OVER S WI WAS SHIFTING EAST...POSING MAINLY A HVY RAINFALL
THREAT THERE. TWO OTHER MCS'S WERE NOTED UPSTREAM...ONE OVER CNTRL MN
ALONG THE H8 WARM FRONT...AND ANOTHER MOVG THROUGH EASTERN SD. PROFILER
DATA SHOWS A 55-60 KT LLJ FEEDING INTO EASTERN NEB/NW IA...WHERE CAP
WAS HOLDING. EXPECT THE LLJ TO PUNCH INTO S MN DURING THE NEXT FEW
HOURS...EVENTUALLY INTERACTING WITH THE EASTERN SD MCS. WOULD EXPECT
INTENSIFICATION OF THIS SYSTEM AS IT SHIFTS TOWARD CNTRL/NORTHERN WI
THIS MORNING...RIDING THE STG BAROCLINIC ZONE NORTH OF THE WARM FRONT.
STG SHEAR AND INCREASING INSTABILITY POINT TOWARD A PSBL SIGNIFICANT
SVR WX EVENT ACROSS GRB CWA. HAVE PLACED CATEGORICAL POPS ACROSS OUR
N CWA...WITH LIKELY POPS FARTHER SOUTH. DURING THE AFTERNOON...THE WARM
FRONT SHOULD LIFT RAPIDLY NORTH ACROSS WI...WITH THE CAP LIKELY MAKING
IT INTO OUR SOUTHERN COUNTIES. HAVE RAISED TEMPS A NOTCH OR TWO BASED ON
EXPECTED POSN OF FRONT...AND TO BETTER MATCH THE VERY WARM FCST TEMPS
JUST TO OUR SOUTH.

TONIGHT...CAP MAY BE IN PLACE ACROSS A GOOD PART OF GRB CWA AHEAD OF
THE APPROACHING COLD FRONT. ALSO...MAIN DYNAMICS QUICKLY LIFT NORTH
INTO ONTARIO THIS EVG. MODELS AREN'T GENERATING A TREMENDOUS AMOUNT
OF QPF ALONG THE FRONT AS IT MOVES THROUGH. I AM SOMEWHAT SKEPTICAL
OF A MAJOR SVR EVENT THIS EVG...WITH THE PSBL EXCEPTION OF NC WI...
WHICH MAY NOT GET CAPPED OFF. HOWEVER...GIVEN THE DEGREE OF INSTABILITY
THAT WILL BE PRESENT AND THE VERY STG WIND FIELDS AT ALL LEVELS OF THE
ATMOSPHERE...WOULD BE HARD PRESSED NOT TO KEEP A GOOD CHC OF TSTMS
AND PSBL SVR WX IN THE FCST. HAVING SAID THAT...I STILL THINK THE BEST
ACTION WILL BE DURING THE DAYTIME TODAY.

COORD WITH ARX AND SPC...THANKS.

.GRB...NONE.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jun 18, 6:00 AM CDT, 1 hour 47 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-181500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT MON JUN 18 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS MOST OF THE FORECAST
AREA TODAY AND THIS EVENING.

A WARM FRONT WILL LIFT NORTH ACROSS WISCONSIN TODAY...LIKELY REACHING
THE UPPER PENINSULA OF MICHIGAN EARLY THIS EVENING. SEVERAL CLUSTERS OF
SEVERE THUNDERSTORMS MAY DEVELOP ALONG AND NORTH OF THIS FRONTAL
BOUNDARY TODAY. THE DEGREE OF WIND SHEAR AND INSTABILITY THAT WILL BE
PRESENT SUGGEST A SIGNIFICANT THREAT OF SUPERCELL THUNDERSTORMS.
A WIDESPREAD SEVERE THUNDERSTORM OUTBREAK IS POSSIBLE...WITH DAMAGING
WIND GUSTS TO 80 MPH AND VERY LARGE HAIL THE PRIMARY THREATS. HOWEVER...
A FEW TORNADOES ARE ALSO POSSIBLE. LATER THIS AFTERNOON AND
EVENING...WARM AIR IN THE MID-LEVELS OF THE ATMOSPHERE MAY BRIEFLY
SUPPRESS THE THUNDERSTORM ACTIVITY ACROSS MUCH OF THE AREA. HOWEVER...
AN APPROACHING COLD FRONT MAY BREAK THIS CAP...TRIGGERING MORE
THUNDERSTORMS TONIGHT. SOME OF THESE STORMS COULD ALSO BECOME SEVERE.

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL WEATHER UPDATES CAN
ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE
OCCURRING OR IMMINENT.

KIECKBUSCH
W'WW.CRH.NOAA.GOV/GRB

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.